MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 6-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 6-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z149H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an empty labeled winding former, a detached needle and a dispensed suture piece of product code z149, lot # mgz580.Returned for analysis.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected and marks on the body and edge needle that appear to be by use of a surgical instrument cold be observed.The suture was received dispensed,present body fluids and the suture ends were observed damaged (cut), this condition causes the separation of the needle from the suture.According to sample condition, the assignable cause of the performance pull off suture needle was an improper handling.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.To avoid this kind of damage, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.A manufacturing record evaluation was performed for the finished device mgz580 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent a cardiac procedure on (b)(6) 2019 and suture was used.The needle pulled off the suture during use.A different device was used to complete the procedure.There were no adverse patient consequences reported.No additional information is available.

Brand Name
PDSII VIO 30IN 6-0 D/A RB-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8668571
Report Number2210968-2019-82373
Device Sequence Number11254886
Product Code NEW
UDI-Device Identifier10705031060289
UDI-Public10705031060289
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberZ149H
Device Lot NumberMGZ580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2019
Initial Report FDA Received Date06/04/2019
Patient Sequence Number1